You’d be surprised to find that there have been close to a million people who’ve died from a drug overdose in America to date. In recent years, deaths that are associated with drug overdoses have increased significantly. However, some of the deaths that are accounted for are not linked to opioid use. In fact, in some cases, high levels of exposure to dangerous chemicals can be detrimental to your health. This is why it’s important to understand what is meant by a drug overdose. Additionally, you should know the symptoms of an overdose. If you wish to find out more, you should keep on reading.
What is a Drug Overdose?
Remember that time when your doctor told you how much medication you should take, but you went slightly over the recommended dose? It’s common practice for you to take more medication than you’re told to. In most cases, you might feel like using more than what you should, will be effective faster. Sometimes this can be an accident, and in other cases, it can be intentional. The same thing applies when you use more drugs than you should. The difference is that unlike when you take more flu medication, drugs can be life-threatening when you overdose on them. For instance, if you have an unknown medical condition, and you overdose on lower-end drugs, it may be too much for your body to handle.
What Causes a Drug Overdose?
You cause a drug overdose when you intentionally take more drugs than you should. But in other cases, you might mistakenly take a pill without knowing what it is or how it’ll affect you. If you or your friend, Joe, uses drugs and hides them from you, then offers you a headache pill, you might overdose on it unknowingly. It’s also common for your child to overdose without you being aware of it. Children are curious beings. If your child comes across the medication that you forgot when you were rushing to work, she might swallow it. Drug overdoses are very common in children that are younger than the age of 6. They love to ingest everything that they come across. In addition, they share what they put in their mouth with their peers.
So, if you suspect that your child has overdosed on your medication, you should find out if they weed around their friends. Notify their parents as soon as you can. The other spectrum of drug overdoses is when you’re trying to self-harm. There are many cases of people that attempt suicide with various medications. If you suffer from any mental health problems, you should speak to someone you trust. Additionally, you should ensure that you keep the medication in your house in a safe place that’s not easily accessible if you have any negative thoughts.
Symptoms of a Drug Overdose
The thing is that when you overdose on drugs, they can affect your entire body. While drugs have common side effects, overdose can heighten these. In some cases, there may be other issues that arise. It also doesn’t matter what type of drug you take. A small drug can have massive effects on you while a drug that you consider more potent can have fewer effects on your body. If you have a chronic condition like asthma, there are drugs that can worsen your condition. The following are some common types of symptoms that you should expect if you overdose.
- Decreased or increased vital signs.
- Coma, confusion, or sleepiness.
- Hot or very cold skin with sweating.
- Chest pains associated with heart or lung damage.
- Abdominal pain followed by vomiting or diarrhea.
In summary, a drug overdose can happen to anyone. Especially your younger kids. This is why you should be careful with the type of medication that you keep around your home. For more information visit this website https://www.gallusdetox.com/.